MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the balloon of a 3 x 40 mm 90 cm saber balloon catheter ruptured.It was unknown how the procedure completed but the procedure was completed successfully.There was no reported patient injury.An ipsilateral approach was made with an unknown 0.018 guidewire and it crossed the lesion.Then a saber balloon catheter was inserted for inflation however, it ruptured approximately at 6 atmospheres (atm) during its initial inflation.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was heavily calcified.The rate of stenosis was 99 %.The device prep according to the instruction for use (ifu) and normally.There were no damages noted to the device packaging.There were no force used when the device was removed from the packaging.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The following information was unknown: contrast media used; contrast to saline ratio; type and brand of inflation device used; indeflator used successfully with other devices; resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel; difficulty crossing the lesion; catheter in an acute bend; the maximum inflation pressure; balloon maintaining pressure during inflation; and procedural cd available for review.The device was not returned for analysis.A device history record (dhr) review of lot 17516229 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification and 99% stenosis may have contributed to the reported event.As stated in the ifu, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that a saber balloon catheter ruptured.It was unknown how the procedure completed but the procedure was completed successfully.There was no reported patient injury.An ipsilateral approach was made with an unknown 0.018 guidewire and it crossed the lesion.Then a saber balloon catheter was inserted for inflation however, it ruptured approximately at 6 atmosphere (atm) during its initial inflation.The target lesion was the superficial femoral artery.The patient¿s vessel level of tortuousness was unknown.The lesion was heavily calcified.The rate of stenosis was 99 %.The device prep according to the instruction for use (ifu) and normally.There were no damages noted to the device packaging.There were no force used when the device was removed from the packaging.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The following information was unknown: contrast media used; contrast to saline ratio; type and brand of inflation device used; indeflator used successfully with other devices; resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel; difficulty crossing the lesion; catheter in an acute bend; the maximum inflation pressure; balloon maintaining pressure during inflation; and procedural cd available for review.

Brand Name
SABER 3MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6490568
Report Number9616099-2017-01031
Device Sequence Number1201652
Product Code LIT
UDI-Device Identifier20705032068069
UDI-Public20705032068069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48003004S
Device Catalogue Number48003004S
Device Lot Number17516229
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1